Alert archive / Colorado / Freeze Warnings in 2008

Freeze Warning 1, NWS Pueblo, CO

April 17, 200813 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Apr 17, 2008, 4:01 AM MDT for 13 counties in Colorado. It took effect at Apr 18, 2008, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2008, 4:01 AM MDT (10:01 UTC)
In effect from
Apr 18, 2008, 12:00 AM MDT
Expired
Apr 18, 2008, 8:21 AM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 171001
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
401 AM MDT THU APR 17 2008

...TEMPERATURES IN THE 20S EXPECTED TONIGHT...

.TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN
PLAINS OF COLORADO.

COZ083>089-093>099-171615-
/O.NEW.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
401 AM MDT THU APR 17 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF
COLORADO.

TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-25
CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN
PLAINS. THESE COLD TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO
FREEZE. ANY NEW VEGETATION WHICH HAVE RECENTLY BEEN PLANTED SHOULD
BE PROTECTED FROM THESE VERY COLD TEMPERATURES. 

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

HODANISH
5 follow-up statements
000 
WWUS75 KPUB 171543
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
943 AM MDT THU APR 17 2008

...TEMPERATURES IN THE 20S EXPECTED TONIGHT...

.TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN
PLAINS OF COLORADO.

COZ083>089-093>099-172200-
/O.CON.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
943 AM MDT THU APR 17 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF
COLORADO.

TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-25
CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN
PLAINS. THESE COLD TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO
FREEZE. ANY NEW VEGETATION WHICH HAS RECENTLY BEEN PLANTED SHOULD
BE PROTECTED FROM THESE VERY COLD TEMPERATURES.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 172100
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT THU APR 17 2008

...TEMPERATURES IN THE 20S EXPECTED TONIGHT...

.TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN
PLAINS OF COLORADO.

COZ083>089-093>099-180330-
/O.CON.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
300 PM MDT THU APR 17 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF
COLORADO.

TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-
25 CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN
PLAINS. THESE COLD TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO
FREEZE. ANY NEW VEGETATION WHICH HAS RECENTLY BEEN PLANTED SHOULD
BE PROTECTED FROM THESE VERY COLD TEMPERATURES.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 180239
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT THU APR 17 2008

...TEMPERATURES IN THE 20S EXPECTED TONIGHT...

.TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN
PLAINS OF COLORADO.

COZ083>089-093>099-180845-
/O.CON.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
839 PM MDT THU APR 17 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF
COLORADO.

TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-
25 CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN
PLAINS. THESE LOW TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO
FREEZE. CROPS AND PLANTS SHOULD BE PROTECTED FROM THE COLD
WEATHER.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 180819
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
219 AM MDT FRI APR 18 2008

...TEMPERATURES IN THE 20S EXPECTED THIS MORNING...

.TEMPERATURES IN THE 20S WILL OCCUR THIS MORNING ACROSS THE
EASTERN PLAINS OF COLORADO.

COZ083>089-093>099-181500-
/O.CON.KPUB.FZ.W.0001.000000T0000Z-080418T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
219 AM MDT FRI APR 18 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF
COLORADO.

TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-25
CORRIDOR THIS MORNING...AND MID TO UPPER 20S ACROSS THE FAR EASTERN
PLAINS. THESE LOW TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO
FREEZE. CROPS AND PLANTS SHOULD BE PROTECTED FROM THE COLD
WEATHER.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

LW
000 
WWUS75 KPUB 181421
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
821 AM MDT FRI APR 18 2008

...TEMPERATURES ARE WARMING ACROSS THE SOUTHEAST PLAINS...

.TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE SOUTHEAST
COLORADO PLAINS.

COZ083>089-093>099-181530-
/O.CAN.KPUB.FZ.W.0001.000000T0000Z-080418T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
821 AM MDT FRI APR 18 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING. 

SINCE TEMPERATURES ACROSS THE SOUTHEAST COLORADO PLAINS HAVE RISEN
ABOVE FREEZING...THE FREEZING WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Apr 16, 10:22 PM MDT, 5 hours 39 minutes earlier.

Area forecast discussion, Apr 16, 10:22 PM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1022 PM MDT WED APR 16 2008

.UPDATE...

BASED ON REPORTS OUT OF SUMMIT AND PARK COUNTIES...COURTESY WFO
BOU...AND REPORTS IN LEADVILLE OF ABOUT 6 INCHES WITH LIGHT SNOW
CONTINUING...HAVE ADDED LAKE COUNTY TO THE SN ADVISORY...AND UPGRADED
THE ADVISORY OVER THE MOSQUITO RANGE TO A WARNING. BULK OF SNOW
HAS ALREADY FALLEN THERE...BUT COULD SEE A FEW MORE INCHES WHICH
WILL PUT THEM IN WARNING CRITERIA. RECENT RADAR TRENDS SUGGEST
THAT THE GREATEST SNOW TOTALS WILL BE OVER THE SRN WETS AND
SANGRES...E SLOPES. RATON PASS/MESA MAY GET PRETTY MESSY BY MORN. ROSE

&&

.PREV DISCUSSION... /ISSUED 851 PM MDT WED APR 16 2008/

UPDATE...

UPDATED ZONES AND WSW TO INCLUDE PUEBLO COUNTY IN THE SNBS ADVISORY.
TEMPS HERE AT KPUB QUICKLY HAVE DROPPED TO NEAR FREEZING...AND
LIGHT SNOW ACCUMS ARE SHOWING UP ON GRASSY SFCES. RADAR INDICATES
HEAVIEST BAND OF PRECIP NOW SETTING UP OVR PUEBLO COUNTY. A FEW
EMBEDDED TSTORMS OVR SRN PUEBLO AND LAS ANIMAS COUNTIES. LATEST
GUIDANCE SUGGESTS HEAVIEST SNOW AMTS WILL BE OVR THE SRN
ZONES...ESPECIALLY WETS AND SANGRES...THROUGH THU MORN. COULD SEE
LOCALLY OVR A FOOT OF SNOW THERE. WITH LOW TRACKING SLIGHTLY
FURTHER SOUTH...HIGH AMTS WILL BE LIMITED SOMEWHAT OVR THE
RAMPARTS AND NRN EL PASO...BUT STILL SHOULD SEE SOME HEALTHY
ACCUMS. REST OF HEADLINES LOOK ON TRACK.

AVIATION...WILL SEE GENERALLY IFR AND OCCASIONALLY LIFR
CONDITIONS AT KCOS AND KPUB THROUGH EARLY THU MORN. SOME ISOLD
TSTORMS AS NOTED ABOVE WILL PERSIST THROUGH THE EVE HOURS. 44

PREV DISCUSSION... /ISSUED 607 PM MDT WED APR 16 2008/

UPDATED TO REMOVE EXPIRED RED FLAG WARNING FROM FIRE WEATHER
PRODUCTS. REMAINDER OF THE FORECAST UNCHANGED.

PREV DISCUSSION... /ISSUED 302 PM MDT WED APR 16 2008/

SHORT TERM...
(TONIGHT AND THURSDAY)

WEATHER CONDITIONS CHANGE DRASTICALLY THROUGH THE NIGHT...

CURRENTLY...THE UPPER TROUGH WAS MOVING ACROSS THE N ROCKIES AND THE
GREAT BASIN WED AFTN. THIS WAS SPREADING STRONG WINDS AND DRY
CONDITIONS ACROSS MUCH OF THE SOUTHERN PORTIONS OF THE CWA...WHILE
ACROSS THE CENT MT AND RAMPART RANGE CLOUDS WERE ON THE INCREASE.
HIGHER ELEV SITES REPORTED GUSTY SW WINDS...WHILE GUSTY E-SE WINDS
WERE EVIDENT OVER THE E PLAINS. TEMPS HAVE WARMED INTO THE 50S TO
LOWER 60S ACROSS THE SLV AND E PLAINS...30S AND 40S FOR THE MTS.

TONIGHT...FIRST THING...ONGOING RED FLAG/CRITICAL FIRE WEATHER
CONDITIONS. DRY CONDITIONS AND GUSTY WINDS HAVE BEEN RIGHT ON THE
EDGE ACROSS MUCH OF THE AREA TODAY...BUT HAVE BEEN REACHING CRITICAL
LEVELS ACROSS THE SLKV SINCE AROUND 10 AM THIS MORNING. LOOKS LIKE
THE RFW FOR THE SLV WAS A SUCCESSFUL MOVE...BUT IT IS SET TO EXPIRE
AT 6 PM AND AM A LITTLE HESITANT TO WHETHER ALOOW THIS OR TO EXTEND.
CLOUD COVER IS ON THE INC FOR THE VALLEY...AND WITHIN THE NEXT 3 HRS
COULD LOWER SFC TEMPS ENOUGH THAT RH FALLS OUT OF CRITICAL LEVELS.
WILL NOTIFY NIGHT CREW ABOUT POSSIBLE SITUATION THERE.

NEXT...STEADY E-SE SFC FLOW ACROSS THE PLAINS HAS GRADUALLY
INCREASED CLOUD COVER UP AGAINST THE S FRONT RANGE THIS AFTN...AS A
SECONDARY FRONT WAS DROPPING DOWN ACROSS THE PALMER DVD AS OF 230
PM. BOTH NAM AND GFS MODELS INDICATE THAT THE UPPER TROUGH WILL
STRENGTHEN AND DROP AS A CLOSED LOW ACROSS THE FOUR CORNERS
TONIGHT...SPREADING A VERY LARGE AREA OF PCPN AND COLD AIR DOWN
ACROSS THE CWA. FEEL THAT THE MODEL QPF IS WAY OVERDONE...BUT EVEN
WITH MODIFIED QPF SNOW AMOUNTS ARE IMPRESSIVE. TAKING INTO ACCOUNT
CURRENT CONDITIONS...AND NOTING HOW WARM IT HAS BEEN THE PAST FEW
DAYS...FEEL THAT AT LEAST INTIALLY ANY SNOW THAT DOES FALL WILL MELT
RIGHT AWAY. AS THE SFC FLOW PERSISTS THROUGH THE NIGHT AND TEMPS
CONTINUE TO FALL...SNOW SHOULD START ACCUMULATING AFTER MIDNIGHT AND
LAST THROUGH THU MORNING. ONGOING HIGHLIGHTS AREA LOOKED GOOD...WITH
THE HIGHEST AMOUNTS EXPECTED OVER THE FAVORED AREAS OF THE PALMER
DVD AND RAMPART RANGE...SANGRES AND WET MTS. DID HAVE TO EXPAND THE
ADVISORY AREA TO INCLUDE S EL PASO COUNTY AND E FREMONT COUNTY SINCE
MODELS ARE INDICATING 3-6 INCHES POSSIBLE THERE. MAIN CONCERN IS
THAT THIS IS A SIGNIFICANT SWING IN WEATHER TYPE AND TEMPS...FROM
WILDFIRES TO SNOW...AND MIGHT TAKE SOME CUSTOMERS BY SURPRISE.

TOMORROW...MODELS INDICATE THE SYSTEM WEAKENS SLIGHTLY AND OPENS
UP..EJECTING TO THE E-NE ACROSS THE OK/TX PANHANDLES AND INTO KS.
SFC FLOW IS STILL EXPECTED TO BE DIRECTED RIGHT INTO THE S
FOOTHILLS...RATON MESA AND SE PLAINS SO KEPT HIGH POPS DOWN SOUTH
THROUGH THE FIRST PART OF THE MORNING...THEN TRIED TO CAPTURE
DIMINISHING PCPN AND CLOUD COVER INTO THE AFTN AS THE TROUGH SLOWLY
PULLS AWAY. MUCH COOLER DAY AS ONE WOULD EXPECT...WITH MAX TEMPS
AROUND 15 F COOLER THAN LEVELS ON WED. 27

LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

ACTIVE WEATHER PATTERN TO CONTINUE...
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SAT-TUE...

FRIDAY...MIDDLE TO UPPER LEVEL FLAT RIDGE MOVES INTO THE CENTRAL
ROCKY MOUNTAINS WITH WEAK TO MODERATE MOUNTAIN TOP WESTERLY FLOW
DEVELOPING. SURFACES TEMPERATURES WILL LIKELY REMAIN ON THE
COOL SIDE...ESPECIALLY LOCATIONS THAT RECEIVE SNOWFALL AND AMPLE
RAINFALL...HOWEVER...THE COOL DOWN WILL BE BRIEF. IN AREAS THAT DO
NOT SEE SNOWFALL...MAINLY BELOW 5K FT MSL...DEAD FUELS WILL BEGIN
THE CURING PROCESS.

SATURDAY THROUGH MONDAY...A RELATIVELY DEEP LONGWAVE TROUGH AND
BROAD LOW PRESSURE SYSTEM DEVELOPS ACROSS THE WESTERN UNITED
STATES. CONCEPTUALLY...THIS PATTERN IS A RETURN TO SOUTHWESTERLY
FLOW AND RELATIVELY DRY CONDITIONS BEGINNING SATURDAY THROUGH AT
LEAST MONDAY. THE WARMING BEGINS FRIDAY NIGHT ACROSS THE MOUNTAINS
WHERE TEMPERATURES MIGHT FALL DURING THE EVENING...AND BECOME
STEADY OR SLOWLY RISING THROUGH THE NIGHT...ESPECIALLY ACROSS THE
BANANA-BELT NOCTURNAL INVERSION AREAS GENERALLY WEST OF THE I-25
CORRIDOR AND THE MOUNTAINS. MUCH WARMER TEMPERATURES PLANNED FOR
SATURDAY THROUGH MONDAY WITH 700MB TEMPERATURES PRIMARILY +4C TO
+10C. SOUTHEAST CO SHOULD SEE TEMPERATURES IN THE 70S AND COULD
REACH INTO THE 80S OF THE WIND BECOMES WINDY-VERY WINDY AND DEEP
MIXING. CRITICAL FIRE WEATHER CONDITIONS COULD POTENTIAL RETURN
FOR THE LOWER ELEVATIONS...ESPECIALLY SOUTHEAST CO PLAINS... FOR
RELATIVELY DRY CONDITIONS...ABOVE AVERAGE TEMPERATURES...HAINES
VALUES AROUND 5...BREEZY TO WINDY CONDITIONS...AND HUMIDITY VALUES
LESS THAN 20% EACH DAY FROM SATURDAY THROUGH MONDAY.

TUESDAY THROUGH WEDNESDAY...GENERALLY...MIDDLE TO UPPER LEVEL
WESTERLY FLOW CONTINUES...BUT THERE ARE DIFFERENCES IN THE
HANDLING OF THE BROAD CLOSED LOW BY THE VARIOUS MODELS. A FEW
MODERATE COLD FRONTS ARE PROJECTED TO MOVE THROUGH EASTERN
CO...BUT THIS IS A LONG WAY OUT. STAYED NEAR CLIMO POPS FOR THE
MOUNTAINS...BUT MUCH LOWER POPS AROUND 4% ACROSS THE LOWER
ELEVATIONS. CRITICAL FIRE WEATHER CONDITIONS COULD CONTINUE ACROSS
THE SAN LUIS VALLEY TUESDAY AND AGAIN WEDNESDAY. 17

AVIATION...

E-SE SFC WINDS CURRENTLY ACROSS THE E PLAINS MOST LIKELY
WILL SHIFT TO A MORE N DIRECTION THROUGH 02Z OR 03Z AS ANOTHER FRONT
PUSHES THROUGH. STRONGER NORTHERLY GUSTS TO 30-40 MPH POSSIBLE WITH
THIS PASSAGE. THIS WILL BRING A MARKED INCREASE IN PCPN AND IFR
CONDITIONS...WITH LOWERING CLOUD DECK AND SNOW SHOWERS. FOR
KALS...MVFR CONDITIONS POSSIBLE THIS EVE...WITH LIFR CONDITIONS
EXPECTED ACROSS THE MTS UNDER HEAVY SNOW THIS EVE AS WELL.

HYDROLOGY...

SIGNIFICANT HIGH TERRAIN SNOW MELT WILL PICK UP AGAIN DURING THE
WEEKEND INTO NEXT WEEK. BREEZY TO WINDY CONDITIONS ACROSS THE
SNOWPACK COULD DECREASE THE RUNOFF THROUGH SUBLIMATION...BUT THERE
WILL STILL BE RUNOFF INTO THE CREEKS...STREAMS...AND RIVERS DURING
THE PERIOD. 17

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 9 AM MDT THURSDAY FOR COZ059>061-063-076>078.

WINTER STORM WARNING UNTIL 12 PM MDT THURSDAY FOR COZ072>075-079-
080.

WINTER STORM WARNING UNTIL 9 AM MDT THURSDAY FOR COZ058-081-082-
084.

SNOW AND BLOWING SNOW ADVISORY UNTIL 9 AM MDT THURSDAY FOR
COZ083-085-086.

SNOW AND BLOWING SNOW ADVISORY UNTIL 12 PM MDT THURSDAY FOR
COZ087-088.

&&

44/10
Hazardous weather outlook, Apr 16, 3:33 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT WED APR 16 2008

COZ058>089-093>099-171400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
333 PM MDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE SAN LUIS
VALLEY AGAIN TODAY. GUSTY SOUTHWEST WINDS...CONTINUED WARM
TEMPERATURES...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING
THROUGH EARLY THIS EVENING ACROSS THE SAN LUIS VALLEY BELOW 8000 FEET.
SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY CAUSE
EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD WITH ANY FIRE STARTS
IN THE SAN LUIS VALLEY TODAY.

A COLD FRONT HAS MOVED THROUGH SOUTHEAST COLORADO THIS MORNING
BRINGING COOLER TEMPERATURES AND HIGHER HUMIDITIES TO THE REGION.
BY LATE THIS AFTERNOON...A STRONGER COLD FRONT WILL SURGE SOUTHWARD
ACROSS THE PALMER DIVIDE AND THROUGH THE SOUTHEAST PLAINS THIS
EVENING AS A POTENT SPRING STORM GATHERS STRENGTH ACROSS GREAT BASIN
AND FOUR CORNERS REGION.  SNOW WILL SPREAD INTO THE SOUTH CENTRAL
MOUNTAINS AND THE PIKES PEAK REGION LATE THIS AFTERNOON...THEN
RAPIDLY SPREAD SOUTHWARD ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT
PLAINS DURING THE EVENING HOURS.  SNOW WILL FALL HEAVY AT TIMES
TONIGHT THROUGH THURSDAY MORNING WITH GUSTY NORTH WINDS CAUSING
AREAS OF BLOWING AND DRIFTING SNOW OVER THE PALMER DIVIDE AND
NORTHERN SLOPES OF THE RATON RIDGE.  THE MAJORITY OF THE SNOWFALL
ACCUMULATIONS WILL OCCUR FOR ELEVATIONS ABOVE 6000 FEET...HOWEVER
SOME BRIEF ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE ON
GRASSY SURFACES DOWN TO AROUND 5000 FEET.

SNOW EXPECTED SNOWFALL TOTALS INCLUDE 5 TO 12 INCHES WITH LOCALL
HIGHER AMOUNTS FOR THE MOUNTAIN AREAS...5 TO 7 INCHES ACROSS
NORTHERN EL PASO COUNTY...AND 3 TO 8 INCHES WITH LOCALLY HIGHER
AMOUNTS ACROSS THE WET MOUNTAIN VALLEY AND THE SOUTHERN
INTERSTATE 25 CORRIDOR WEST OF INTERSTATE 25.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE THROUGH THURSDAY MORNING AND DECREASE THURSDAY
AFTERNOON ACROSS THE SANGRE DE CRISTO MOUNTAINS...THE WET
MOUNTAINS AND IMMEDIATED ADJACENT AREAS. ADDITIONAL SNOW
ACCUMULATIONS WILL BE LIKELY THURSDAY MORNING.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS
OF LOWER ELEVATIONS...AROUND 7000 FEET AND LOWER...SATURDAY
THROUGH TUESDAY FOR ABOVE AVERAGE TEMPERATURES...BREEZY TO WINDY
CONDITIONS...LOW HUMIDITY VALUES...AND RELATIVELY DRY CONDITIONS
DEVELOPING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE CENTRAL AND SOUTHEAST MOUNTAINS AND THE ADJACENT
PLAINS MAINLY ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON AND
TONIGHT.

METZE

In the hours before

Local storm report, Apr 16, 10:24 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 PM MDT WED APR 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             BEULAH                  38.08N 104.98W
04/16/2008  M4.8 INCH        PUEBLO             CO   TRAINED SPOTTER

1010 PM     SNOW             1 NE COLORADO CITY      37.95N 104.83W
04/16/2008  M3.0 INCH        PUEBLO             CO   TRAINED SPOTTER

&&

EPETERSE
Local storm report, Apr 17, 1:15 AM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
115 AM MDT THU APR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     SNOW             2 NE LEADVILLE          39.27N 106.27W
04/17/2008  M6.5 INCH        LAKE               CO   TRAINED SPOTTER

            SNOW BEGAN 4 PM

&&

SHODANIS
Local storm report, Apr 17, 2:42 AM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
242 AM MDT THU APR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     SNOW             1 NE COLORADO CITY      37.95N 104.83W
04/17/2008  M5.0 INCH        PUEBLO             CO   TRAINED SPOTTER

&&

SHODANIS

Nearby

Freeze Warnings in Colorado, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.